Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Loss of Memory
    avatar
    missietl19 posted:
    This has become a huge problem for me in the last 2 years. I have been on pain meds for over 5 yrs now and Methadone for the chronic pain for the last 2. Recently I went thru some very trying times with my husband's health and was a great deal of stress. I held up great during the surgery and recovery times and everything. Now that he is back to work, I feel like I am falling apart. I can't remember half of what he tells me. I am very concerned because my Mom suffered from Alzheimer's and dementia. I know it can be passed on to family but what age? I really need some answers.
    Reply
     
    avatar
    bren_bren responded:
    Missietl19,
    I want to encourage you to seek out a physician (primary care first) who will explain to you the signs of early alzheimers. Don't be afraid because if caught early, there are many things the doc's can do to slow the progression down - at least that is what I heard on Doctor Radio...love that channel on Sirius 114 or XM

    I have never taken methadone so I cannot relate to the memory loss regarding that. How old are you? How many other med's do you take?

    I have problems w/ memory loss due to the Neurontin and sometimes oxicodone I take. It could just be a side effect of the medication; because it sounds like you were really focused during your husband's recovery, and once things slowed down, you let it all just flood your brain.

    Maybe you should find someone to talk to? I know that I need to as well - but I am finding that the therapists in my small town aren't very helpful - that is according to my GP....interesting.
    Take great care and update us on your progress, OK? Bren


    Spotlight: Member Stories

    Multi-level lumbar and cervical spine fusions secondary to MVI trauma. Spinal cord injury with alteration in sensation and mobility. Intermedull...More

    Helpful Tips

    Tips/Resources/Discussions/What's Happening Now
    I would like to point out AS A TIP that the new layout that WebMD has adopted can become confusing, but keep coming back and check ... More
    Was this Helpful?
    12 of 20 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.